MAUDE Adverse Event Report: Belmont Medical Technologies Rapid Infuser RI-2, 120V, 1000ml/min; Thermal Infusion Fluid

Belmont Medical Technologies Rapid Infuser RI-2, 120V, 1000ml/min; Thermal Infusion Fluid
Model Number 903-00037
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to belmont that there was a smoking incident with the ri-2.Additional information was provided on 8/17 that the patient involved expired.
 
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The ri-2 and disposable have not yet been returned to belmont for investigation.It was reported to belmont that there was a smoking incident with the ri-2.Additional information was provided on 8/17 that the patient involved expired.The device did not cause or contribute to the death as treatment was continued with a second device.Belmont is filing a report as per procedure.Belmont was informed the unit and disposable set are quarantining at the site in biomedical engineering.Belmont has offered retraining to the customer, however the site has declined.Additional information such as a photo of the disposable has been requested from the site but has yet to be provided.The lot number is unknown.Belmont has requested the device and disposable set to be returned for evaluation once they are released from quarentine.Certain infusates such as calcium, and platelets should not be used, as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless steel rings inside the heat exchanger may become overheated.In case of overheat alarm, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.Other methods can be used to infuse the patient.Without results of the device and disposable investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete.

Brand Name
Rapid Infuser RI-2, 120V, 1000ml/min
Common Device Name
Thermal Infusion Fluid
Manufacturer (Section D)
Belmont Medical Technologies
780 boston road
billerica MA 01821
Manufacturer (Section G)
Belmont Medical Technologies
780 boston road
billerica MA 01821
Manufacturer Contact
garet tierney
780 boston road
billerica, MA 01821
MDR Report Key50867693
Report Number1219702-2026-00029
Device Sequence Number13106362
Product Code FRN
UDI-Device Identifier10896128002630
UDI-Public10896128002630
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number903-00037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/23/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age29 YR
Patient SexUnknown